Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 30, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 30, 2019, 8:42 PM EDT for Wayne County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2019, 8:42 PM EDT (00:42 UTC)
- Expired
- Jul 30, 2019, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, KY
The radar
The Knoxville radar (KMRX), 146 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248
WGUS53 KJKL 310042
FFWJKL
KYC231-310345-
/O.NEW.KJKL.FF.W.0030.190731T0042Z-190731T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service JACKSON KY
842 PM EDT Tue Jul 30 2019
The National Weather Service in JACKSON KY has issued a
* Flash Flood Warning for...
Northeastern Wayne County in south central Kentucky...
* Until 1145 PM EDT.
* At 842 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between two to three inches of
rain have already fallen in some areas. Flash flooding is expected
to begin shortly.
* Some locations that will experience flooding include...
Monticello, Betsey, Delta, Mill Springs, Gregory, Steubenville and
Oil Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3696 8475 3697 8473 3688 8461 3677 8475
3678 8486 3688 8490
$$
CGAL1 follow-up statement
866
WGUS73 KJKL 310315
FFSJKL
Flash Flood Statement
National Weather Service JACKSON KY
1115 PM EDT Tue Jul 30 2019
KYC231-310323-
/O.CAN.KJKL.FF.W.0030.000000T0000Z-190731T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne KY-
1115 PM EDT Tue Jul 30 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...
The heavy rain has ended, and flooding is no longer expected to pose
a threat.
LAT...LON 3696 8475 3697 8473 3688 8461 3677 8475
3678 8486 3688 8490
$$
HALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 7:54 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 30, 7:54 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 754 PM EDT Tue Jul 30 2019 .UPDATE... Issued at 652 PM EDT TUE JUL 30 2019 Scattered showers and thunderstorms continue early this evening. Much of the convection in the north has weakened; however, some convection has formed along a line in southeastern Pulaski County through Laurel County and up into Jackson County. Currently have a Special Weather Statement for southern Pulaski, but will continue to monitor for any further development and potential flooding concerns. Updated PoPs to better reflect current radar as well as Hi-Res model trends. Expecting the activity to begin to decrease after sunset due to the loss of daytime heating. Fog will then be the main concern for the overnight. With current temperatures in the north in the lower 70s as well as high dewpoints in the upper 60s to around 70 degrees, fog could develop as early as around midnight. Sent a new ZFP to reflect these changes. Updates have been sent to NDFD and to the web. && .SHORT TERM...(This evening through Wednesday night) Issued at 420 PM EDT TUE JUL 30 2019 Scattered showers and storms continue to develop and track across the area this afternoon, attributed to 2000-3000 J/kg of SBCAPE and some upper level divergence with a shortwave trough crossing the region. This activity will die out as we lose the heating around sunset. With the mid level trough departing, we should see a relative lull in shower activity overnight through dawn on Wednesday. Given the rainfall today, and very moist surface conditions as the cold front slowly stalls over the region, we could potentially see quite a bit of fog late tonight. However, still some uncertainty with how much clearing we will see. For now will stick with areas of fog, but the fog could become more widespread if we can clear out overnight. Guidance continues to hit the fog hard tonight as it has for many days now. A fog headline cannot be ruled out tonight if conditions materialize for better development. Any fog will burn off by 10 am Wednesday. A warm and moist airmass will continue ahead of the cold front that will remain stalled across eastern Kentucky. This will allow for shower and storm redevelopment during the afternoon and evening hours. Best coverage will likely be in southeast Kentucky, but an isolated shower or storm could pop up just about anywhere. Activity will again die off by Wednesday evening with potentially another round of fog for Wednesday night. This fog could be more dominate in southeast Kentucky. .LONG TERM...(Thursday through Tuesday) Issued at 349 PM EDT TUE JUL 30 2019 We will remain under the influence of upper level trough in the eastern US and ridging will be the story across the western portions of the lower 48. At the surface, a weak boundary will linger near Appalachia or just south across the Tennessee Valley through the weekend. Given this we will see a better shot for showers and thunderstorms in southeastern Kentucky and this will be more tied to diurnal heating than the boundary or any upper level features. An upper level wave will be present and lead to slight height falls by Sunday into Monday. This could allow for just a bit more coverage of storms for the beginning of next week across eastern Kentucky. Otherwise, we are looking at summertime weather to roll, with temperatures averaging around normal for this time of year. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) ISSUED AT 754 PM EDT TUE JUL 30 2019 As a cold front slowly makes its way over the Commonwealth, scattered showers and thunderstorms have been the story this afternoon and so far this evening. With the loss of daytime heating, thunderstorms are expected to decrease through sunset. Have kept mention of VCTS at most TAF sites for the next couple of hours to account for this. Scattered showers are also expected to persist until around midnight according to the latest model guidance. The main concern for the overnight will then be fog development due to recent rains and lingering moisture. Conditions could potentially decrease to LIFR in areas through dawn. However, the fog will lift and dissipate around 14Z tomorrow morning. Outside of any thunderstorms, winds are expected to be light and variable through the period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CGAL SHORT TERM...KAS LONG TERM...DJ AVIATION...CGAL
Hazardous weather outlook, Jul 30, 3:48 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 348 PM EDT Tue Jul 30 2019 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-312300- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 348 PM EDT Tue Jul 30 2019 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms will be possible through this evening. The strongest storms will contain brief heavy rain and high winds. Areas of dense fog will develop late tonight. There is a chance the fog could become more widespread. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across eastern Kentucky on Wednesday, mainly during the afternoon and early evening hours. Thunderstorms will be possible again across portions of eastern Kentucky Thursday through Monday, mainly during the afternoon and early evening hours each day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. KAS/DJ
In the hours before
Special weather statement, Jul 30, 6:20 PM EDT, 2 hours 22 minutes before
Special Weather Statement National Weather Service JACKSON KY 620 PM EDT Tue Jul 30 2019 KYZ079-302245- Pulaski- 620 PM EDT Tue Jul 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL PULASKI COUNTY... At 619 PM EDT, a strong thunderstorm was located over Tateville, or just south of Somerset, moving northeast at 10 mph. Winds in excess of 40 mph and half inch diameter hail are possible with this storm. Locations impacted include... Burnside, Ruth, General Burnside S.P. and Tateville. LAT...LON 3694 8459 3701 8463 3710 8451 3695 8442 TIME...MOT...LOC 2219Z 245DEG 7KT 3699 8457 HAL
Special weather statement, Jul 30, 6:40 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
640 PM EDT Tue Jul 30 2019
KYZ079-302315-
Pulaski-
640 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL PULASKI COUNTY...
At 639 PM EDT, a strong thunderstorm was located over Quinton, or 7
miles south of Somerset, moving east at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...
Burnside, Quinton, Sloans Valley, Tateville, Alpine, General Burnside
S.P. and Bronston.
LAT...LON 3700 8470 3706 8449 3692 8447 3690 8450
3692 8464 3698 8467 3698 8470
TIME...MOT...LOC 2239Z 261DEG 22KT 3697 8463
HALSpecial weather statement, Jul 30, 6:43 PM EDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service JACKSON KY 643 PM EDT Tue Jul 30 2019 KYZ110-302315- Floyd- 643 PM EDT Tue Jul 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FLOYD COUNTY... At 643 PM EDT, a strong thunderstorm was located over Arkansas, or 8 miles south of Prestonsburg, moving east at 15 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Martin, Allen, Bammer, Justell, Harold, Beaver Junction, Arkansas, Aluba, Dana, Betsy Layne, Allen City, Dwale, Ivel and Honaker. LAT...LON 3751 8262 3754 8276 3761 8277 3766 8261 TIME...MOT...LOC 2243Z 260DEG 15KT 3758 8271 HAL
Special weather statement, Jul 30, 7:10 PM EDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service JACKSON KY 710 PM EDT Tue Jul 30 2019 KYZ119-120-302345- Martin-Pike- 710 PM EDT Tue Jul 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARTIN AND NORTH CENTRAL PIKE COUNTIES... At 710 PM EDT, a strong thunderstorm was located over Jarad, or 11 miles west of Williamson, moving east at 20 mph. Wind gusts up to 50 mph and nickel size hail are possible with this storm. Locations impacted include... Piso, Rural, Moree, Laura, Hatfield Station, Varney, Heisey, Heenan, Conder, Jarad and Threeforks. LAT...LON 3763 8254 3773 8254 3774 8236 3758 8236 TIME...MOT...LOC 2310Z 272DEG 18KT 3766 8248 HAL
Special weather statement, Jul 30, 7:22 PM EDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service JACKSON KY 722 PM EDT Tue Jul 30 2019 KYZ083-302345- Wayne- 722 PM EDT Tue Jul 30 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WAYNE COUNTY... At 722 PM EDT, a strong thunderstorm was located over Betsey, or near Monticello. The storm is nearly stationary. Wind gusts in excess of 40 mph and penny size hail are possible with this storm. Locations impacted include... Mill Springs, Steubenville and Betsey. LAT...LON 3685 8481 3693 8482 3694 8468 3684 8468 TIME...MOT...LOC 2322Z 169DEG 0KT 3689 8474 HAL
Special weather statement, Jul 30, 7:27 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
727 PM EDT Tue Jul 30 2019
KYZ112-310000-
Breathitt-
727 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN BREATHITT COUNTY...
At 727 PM EDT, a strong thunderstorm was located over Curt, or near
Jackson, moving east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jackson, Hardshell, Copland, Noctor, Wilstacy, Quicksand, Canoe,
Gentry, Elkatawa, Sikes, Inverness, Chenowee, Haddix, Saldee,
Clayhole, Smith Branch, Guerrant, Yeadon, Turkey and Dumont.
LAT...LON 3745 8351 3757 8351 3762 8323 3742 8324
3741 8325
TIME...MOT...LOC 2327Z 273DEG 19KT 3751 8343
HALThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:33 PM EDT | Areal Flood Warning | JKL | Jackson | 6 hr |
| Jul 30, 10:58 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 2 hr |
| Jul 31, 1:04 PM EDT | Special Weather Statement | JKL | Perry | 26 min |
| Jul 31, 1:54 PM EDT | Special Weather Statement | JKL | Knott | 21 min |
| Jul 31, 2:21 PM EDT | Special Weather Statement | JKL | Harlan | 24 min |
| Jul 31, 2:30 PM EDT | Special Weather Statement | JKL | Floyd | 30 min |
| Jul 31, 2:48 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie | 42 min |
| Jul 31, 3:25 PM EDT | Special Weather Statement | JKL | Harlan | 35 min |
| Jul 31, 3:34 PM EDT | Areal Flood Advisory | JKL | Harlan, Leslie | 3 hr |
| Jul 31, 3:38 PM EDT | Special Weather Statement | JKL | Leslie | 37 min |
| Jul 31, 3:43 PM EDT | Special Weather Statement | JKL | Floyd | 32 min |
| Jul 31, 4:04 PM EDT | Special Weather Statement | JKL | Bell | 26 min |
| Jul 31, 4:11 PM EDT | Special Weather Statement | JKL | Pike | 34 min |
| Jul 31, 4:12 PM EDT | Special Weather Statement | JKL | Harlan | 33 min |
Nearby
Flash Flood Warnings in Kentucky, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.